Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 14, NWS Albany, NY

May 30, 20145 counties in New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at May 30, 2014, 6:40 PM EDT for 5 counties in New York; Berkshire County, Massachusetts. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2014, 6:40 PM EDT (22:40 UTC)
Expired
May 30, 2014, 7:30 PM EDT
In force
50 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 62 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:45 PM EDTTSTM WND DMG2 Ese Valatie, NYTREES DOWN NEAR SHADOW CHURCH LANE.
May 30, 6:48 PM EDTTSTM WND DMGCatskill, NYTREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WUUS51 KALY 302240
SVRALY
MAC003-NYC021-027-039-083-111-302330-
/O.NEW.KALY.SV.W.0014.140530T2240Z-140530T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
640 PM EDT FRI MAY 30 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...HUDSON...CHATHAM...
  NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF RHINEBECK...
  EASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...HUNTER...CATSKILL...
  SOUTH CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...SAUGERTIES...KINGSTON...
  WESTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREAT BARRINGTON...

* UNTIL 730 PM EDT

* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM STEPHENTOWN TO CHATHAM TO
  COXSACKIE TO 9 MILES WEST OF COXSACKIE...OR ALONG A LINE EXTENDING
  FROM 6 MILES EAST OF NASSAU TO CHATHAM TO 10 MILES NORTH OF HUDSON
  TO 12 MILES NORTHWEST OF CATSKILL...AND MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW LEBANON AND NORTH-SOUTH LAKE CAMPGROUND BY 645 PM EDT...
  KENNETH L WILSON CAMPGROUND...HUDSON...AUSTERLITZ AND ATHENS BY 650
  PM EDT...
  LENOX...HIGH FALLS...WOODSTOCK AND WEST HURLEY BY 655 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4204 7350 4199 7350 4180 7353 4179 7427
      4240 7423 4244 7385 4243 7366 4264 7332
      4227 7325 4217 7326 4212 7328 4209 7333
      4208 7344
TIME...MOT...LOC 2240Z 318DEG 36KT 4248 7345 4235 7357
          4236 7375 4233 7396

$$
1 follow-up statement
317 
WWUS51 KALY 302302
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
702 PM EDT FRI MAY 30 2014

NYC083-302312-
/O.CAN.KALY.SV.W.0014.000000T0000Z-140530T2330Z/
RENSSELAER NY-
702 PM EDT FRI MAY 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RENSSELAER
COUNTY IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4204 7350 4199 7350 4180 7353 4179 7427
      4219 7424 4224 7395 4232 7375 4248 7333
      4225 7325 4217 7326 4212 7328 4209 7333
      4208 7344
TIME...MOT...LOC 2302Z 318DEG 36KT 4233 7351 4225 7366
          4217 7387 4214 7404

$$

MAC003-NYC021-027-039-111-302330-
/O.CON.KALY.SV.W.0014.000000T0000Z-140530T2330Z/
BERKSHIRE MA-GREENE NY-ULSTER NY-DUTCHESS NY-COLUMBIA NY-
702 PM EDT FRI MAY 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR COLUMBIA...NORTHERN DUTCHESS...NORTHEASTERN ULSTER...SOUTHEASTERN
GREENE AND SOUTHWESTERN BERKSHIRE COUNTIES...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MOORHOUSE CORNER TO BRICK
TAVERN TO CAUTERSKILL TO NORTH-SOUTH LAKE CAMPGROUND...OR ALONG A
LINE EXTENDING FROM CHATHAM TO HUDSON TO CATSKILL TO 8 MILES EAST OF
HUNTER...MOVING SOUTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST STOCKBRIDGE CENTER...ROCKDALE MILLS...ZENA AND WINCHELL BY 710
  PM EDT...
  VAN DEUSENVILLE...WILLIAMSVILLE...HOUSATONIC AND RISINGDALE BY 715
  PM EDT...
  BELCHER SQUARE AND WILBUR BY 720 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4204 7350 4199 7350 4180 7353 4179 7427
      4219 7424 4224 7395 4232 7375 4248 7333
      4225 7325 4217 7326 4212 7328 4209 7333
      4208 7344
TIME...MOT...LOC 2302Z 318DEG 36KT 4233 7351 4225 7366
          4217 7387 4214 7404

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:35 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 30, 4:35 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
435 PM EDT FRI MAY 30 2014

.SYNOPSIS...
A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE SOUTH AND EAST OF
THE REGION OVERNIGHT...ALLOWING ANY SHOWERS AND THUNDERSTORMS TO END
EARLY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST
OVER THE WEEKEND. HOWEVER...A WEAK UPPER LEVEL DISTURBANCE COULD
BRING ISOLATED SHOWERS TO AREAS MAINLY EAST OF THE HUDSON RIVER
SATURDAY. OTHERWISE...FAIR WEATHER...AND WARMER TEMPERATURES ARE
EXPECTED FOR SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 430 PM EDT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ARE OCCURRING FOR MOST AREAS NEAR AND NORTH OF
INTERSTATE 90...WITH LESS COVERAGE FURTHER SOUTH. THE COMBINATION OF
INCREASING LOW LEVEL LIFT FROM A COLD FRONT APPROACHING FROM THE
NORTH...AND FAIRLY STRONG MID/UPPER LEVEL DYNAMICS WITH THE APPROACH
OF A STRONG SHORTWAVE OVER SOUTHERN QUEBEC...HAS ALLOWED THE AREAL
COVERAGE OF SHOWERS AND SOME TSTMS TO INCREASE ACROSS NORTHERN
AREAS...DESPITE FAIRLY LIMITED INSTABILITY WITH SBCAPES GENERALLY IN
THE 250-500 J/KG RANGE. THE PRESENCE OF A STRONG UPPER LEVEL JET MAX
TRANSLATING SOUTH SOUTHEAST ACROSS THE EASTERN GREAT LAKES REGION
HAS ALSO GREATLY CONTRIBUTED TO SYNOPTIC SCALE ASCENT...WITH MUCH OF
EASTERN NYS WITHIN THE LEFT EXIT REGION OF THIS JET MAX.

AS THE AFOREMENTIONED FEATURES CONTINUE SETTLING SOUTHWARD OVER THE
NEXT 1-3 HOURS...THE AREAL COVERAGE OF SHOWERS AND ISOLATED
THUNDERSTORMS WILL ALSO INCREASE FROM N TO S. STILL CAN NOT RULE OUT
AT LEAST SOME SMALL HAIL AND GUSTY WINDS WITHIN ANY TALLER
CONVECTIVE ELEMENTS...THROUGH EARLY THIS EVENING.

EVENTUALLY...THE COMBINATION OF DECREASING INSTABILITY...AND WEAK
SUBSIDENCE IN THE WAKE OF THE SHORTWAVE SHOULD ALLOW THE AREAL
COVERAGE OF SHOWERS AND THUNDERSTORMS TO DECREASE RAPIDLY AFTER 8-10
PM...LAST ACROSS THE MID HUDSON VALLEY AND NW CT. ANOTHER COMPACT
SHORTWAVE MAY ALSO ALLOW ADDITIONAL ISOLATED TO SCATTERED SHOWERS TO
PERSIST UNTIL AROUND MIDNIGHT FOR PORTIONS OF THE UPPER HUDSON
VALLEY AND EASTERN MOHAWK VALLEY.

SOME CLEARING IS EXPECTED LATER TONIGHT. WITH LIGHT WINDS...SOME
PATCHY FOG MAY DEVELOP IN AREAS WHICH RECEIVED RAINFALL TODAY.

MIN TEMPS SHOULD FALL INTO THE 40S IN MOST AREAS...EXCEPT AROUND 50
CLOSE TO THE IMMEDIATE CAPITAL REGION AND MID HUDSON VALLEY.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
SATURDAY...ADDITIONAL UPPER LEVEL ENERGY SPILLING SOUTH/SOUTHWEST
ACROSS WESTERN NEW ENGLAND MAY ALLOW FOR ISOLATED TO SCATTERED
AFTERNOON SHOWERS TO DEVELOP...MAINLY FOR AREAS EAST OF THE HUDSON
RIVER VALLEY. INSTABILITY APPEARS EVEN MORE LIMITED THAN TODAY...AND
SYNOPTIC LIFT SHOULD BE WEAKER...SO WILL NOT MENTION ANY THUNDER AT
THIS TIME. OTHERWISE...THERE SHOULD BE SUNSHINE TO START THE DAY IN
MOST AREAS...ESP NEAR AND WEST OF THE HUDSON RIVER. MAX TEMPS SHOULD
REACH THE UPPER 60S TO LOWER 70S IN MOST AREAS...ALTHOUGH MAY REMAIN
A BIT COOLER ACROSS HIGHER ELEVATIONS ACROSS WESTERN NEW ENGLAND
WHERE CLOUDS AND SOME SHOWERS MAY PERSIST. IT ALSO MAY BE A BIT
BREEZY AT TIMES SATURDAY...AS THE LOW LEVEL GRADIENT TIGHTENS A BIT
WITH LOW PRESSURE DEVELOPING OFF THE SOUTHEAST NEW ENGLAND
COAST...AND HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. SOME WIND
GUSTS OF 20-25 MPH OR EVEN HIGHER COULD OCCUR AT TIMES SAT
AFTERNOON...ESP ACROSS PORTIONS OF THE UPPER HUDSON VALLEY/LAKE
GEORGE REGION AS THE NORTH/NORTHEAST FLOW BECOMES CHANNELED.

SAT NT-SUN NT...ANY CLOUDS/LINGERING SHOWERS SHOULD QUICKLY END SAT
EVE. HIGH PRESSURE WILL THEN DOMINATE FOR LATER SAT NT INTO SUN
EVENING. CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR RATHER CHILLY
TEMPS SAT NT/SUN AM...WITH WIDESPREAD 40S EXPECTED...WITH EVEN SOME
UPPER 30S POSSIBLE ACROSS HIGHER ELEVATIONS OF WESTERN NEW
ENGLAND...THE EASTERN CATSKILLS...AND THE ADIRONDACKS. AT THIS
TIME...NO FROST HEADLINES ARE PLANNED...BUT CAN NOT RULE OUT SOME
PATCHY FROST LATE SAT NT ACROSS PORTIONS OF EASTERN
BENNINGTON/WESTERN WINDHAM/EASTERN BERKSHIRE CO...AND PERHAPS INTO
HIGHER ELEVATIONS OF THE CENTRAL TACONICS. SUN MAX TEMPS SHOULD
REACH 75-80 IN MOST VALLEYS...AND UPPER 60S TO LOWER 70S ACROSS
HIGHER ELEVATIONS. FOR SUN NT...SOME MID LEVEL CLOUDS MAY ARRIVE
FROM THE NORTHWEST IN ADVANCE OF A STRONG SURGE OF WARMTH AND
MOISTURE. EXPECT MIN TEMPS TO FALL INTO THE LOWER/MID 50S IN MOST
VALLEY AREAS...AND 45-50 ACROSS HIGHER ELEVATIONS ACROSS THE
ADIRONDACKS AND WESTERN NEW ENGLAND.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THIS WILL BE A GENERALLY WET PERIOD...THAT IMPROVES TOWARD THE END.
LOW PRESSURE FROM THE NORTHERN PRAIRIE WILL DEEPEN AS IT HEADS UP
ACROSS THE NORTHERN GREAT LAKES...AND NORTHEAST THROUGH CENTRAL
ONTARIO AND QUEBEC PROVINCES THROUGH WEDNESDAY.  A SECONDARY LOW
WILL DEVELOP ALONG THE COLD FRONT THAT WILL EXTEND SOUTHWEST OF THE
LOW...HEADING EAST ACROSS THE MID-ATLANTIC REGION THROUGH LATE
TUESDAY.  THIS LOW WILL PASS JUST SOUTH OF CAPE COD...DRAGGING A
COLD FRONT BEHIND IT SOUTH TO THE VIRGINIAS ON THURSDAY...WHERE IT
WILL BECOME STATIONARY FOR THE REMAINDER OF THE PERIOD.  ENOUGH HIGH
PRESSURE RIDGING WILL TAKE HOLD FROM JAMES BAY TO NEW YORK AND
WESTERN NEW ENGLAND TO KEEP THINGS MAINLY DRY THURSDAY NIGHT AND
FRIDAY...BUT WITH ONLY PARTIAL SUNSHINE.  NORTH ATLANTIC WRAPAROUND
BEHIND THE SECONDARY LOW MAY HELP PROVIDE FAR NORTHERN PORTIONS OF
THE NORTHERN ZONES WITH A FEW DAYTIME-HEATING-INDUCED SHOWERS FROM
WIDELY SCATTERED CELLS.  BUT THE GREATEST CHANCE FOR SIGNIFICANT
RAINFALL WILL OCCUR TUESDAY NIGHT AND WEDNESDAY.

HIGH TEMPERATURES THROUGHOUT THE PERIOD WILL BE IN THE 70S AND LOWER
80S...WITH SOME UPPER 60S HIGHS POSSIBLE IN THE HIGH PEAKS OF THE
ADIRONDACKS AND GREENS AFTER MONDAY.  LOW TEMPERATURES WILL BE
MAINLY FROM THE UPPER 50S TO MID 60S MONDAY AND TUESDAY NIGHTS.
COOLER MARINE AIR WILL RESULT IN WEDNESDAY NIGHT LOWS FROM THE LOWER
50S IN PORTIONS OF THE ADIRONDACKS AND GREENS...TO AROUND 60 DEGREES
DOWN THE HUDSON VALLEY.  THURSDAY NIGHT WILL BE A LITTLE COOLER
STILL...WITH LOWS FROM AROUND 50 DEGREES IN THE ADIRONDACK HIGH
PEAKS...TO THE UPPER 50S DOWN THE HUDSON VALLEY.  NORMAL HIGH AND
LOW TEMPERATURES IN ALBANY FOR THE FIRST WEEK IN JUNE ARE MID 70S
AND MID 50S...RESPECTIVELY.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH SOME
OCCASIONAL MVFR VISIBILITIES ASSOCIATED WITH SCATTERED
SHOWERS...BEFORE MVFR/IFR FOG DEVELOPS LATE TONIGHT AS HIGH PRESSURE
BUILDS ACROSS THE REGION.

THIS AFTERNOON...SCATTERED SHOWERS...AND PERHAPS A FEW RUMBLES OF
THUNDER...WILL OCCUR THROUGHOUT THE AFTERNOON HOURS ACROSS THE
REGION. HAVE LEFT THE PREVAILING GROUPS AT VCSH AT THIS TIME...AND
INTRODUCED TEMPO GROUPS BETWEEN 18Z-22Z TO ACCOUNT FOR ANY MVFR
CONDITIONS ASSOCIATED WITH THESE SHOWERS. ALTHOUGH THE THUNDERSTORM
PROBABILITY CONTINUES TO REMAIN LOW...ANY THUNDERSTORM THAT DOES
DEVELOP AND MOVE OVER THE TAF SITES WILL HAVE THE CAPABILITY OF
PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS. OUTSIDE OF ANY
SHOWERS...WINDS WILL BE OUT OF THE NORTH/NORTHEAST AT 6-12 KNOTS.

TONIGHT INTO SATURDAY...SHOWERS WILL END FROM NORTH TO SOUTH THIS
EVENING...AFTER PROVIDING SOME ADDITIONAL LOW-LEVEL MOISTURE. HIGH
PRESSURE WILL BUILD ACROSS THE REGION TONIGHT AS WELL ALLOWING FOR
DIMINISHING WINDS AND CLEARING SKIES. COMBINED WITH THE LOW-LEVEL
MOISTURE AND A STABLE BOUNDARY LAYER PROFILE...THERE WILL BE AN
INCREASING THREAT FOR MVFR/IFR FOG...ESPECIALLY AT KGFL AND KPSF.
FOG IS EXPECTED TO BE SHALLOW AT KALB AND KPOU BUT DEPENDING ON HOW
MUCH RAIN OCCURS THIS AFTERNOON/EVENING...IFR FOG WILL BE POSSIBLE
AT THESE SITES AS WELL AND WILL CONTINUE TO MONITOR WITH ADDITIONAL
TAF ISSUANCES.

WINDS WILL BE LIGHT AND VARIABLE TONIGHT BEFORE BECOMING NORTHERLY
AT 6-12 KNOTS. VFR CONDITIONS WILL RETURN AFTER 12Z SATURDAY AS
SCATTERED STRATOCUMULUS AROUND 5 KFT FORM WITH DAYTIME HEATING TO
END THE TAF PERIOD.

OUTLOOK...

SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
THE PASSAGE OF A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH
THIS EVENING. ADDITIONAL ISOLATED SHOWERS WILL BE POSSIBLE
SATURDAY AFTERNOON FOR AREAS MAINLY EAST OF THE HUDSON RIVER.
OTHERWISE...GENERALLY FAIR CONDITIONS WILL PREVAIL THROUGH SUNDAY.

THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...WITH WIDESPREAD
DEW FORMATION EXPECTED. THE RH WILL THEN FALL INTO THE 35-45
PERCENT RANGE SAT AFTN...THEN INCREASE TO 90-100 PERCENT AGAIN FOR
SAT NT/SUN AM...WITH WIDESPREAD DEW FORMATION LIKELY AGAIN.

WINDS WILL BE NORTH TO NORTHEAST AT 5-15 MPH THIS EVENING...THEN
MAINLY UNDER 5 MPH LATE TONIGHT. NORTH TO NORTHEAST WINDS WILL
INCREASE TO 10-20 MPH SATURDAY...THEN SHOULD BECOME LIGHT/VARIABLE
FOR SAT NT.

&&

.HYDROLOGY...
RAINFALL AMTS THROUGH THIS EVENING WILL GENERALLY AVERAGE UNDER
ONE QUARTER OF AN INCH...ALTHOUGH LOCALLY HIGHER AMTS COULD OCCUR.
ADDITIONAL RAINFALL AMTS ON SAT SHOULD GENERALLY BE UP TO ONE
TENTH OF AN INCH. THESE RAINFALL AMTS SHOULD HAVE NEGLIGIBLE
EFFECTS ON AREA RIVERS AND STREAMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...ELH
AVIATION...IRL
FIRE WEATHER...KL
HYDROLOGY...KL
Hazardous weather outlook, May 30, 4:38 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
438 PM EDT FRI MAY 30 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-311100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
438 PM EDT FRI MAY 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF
THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS.
THUNDERSTORMS SHOULD MOVE FROM NORTH...TO SOUTH AT 15 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 30, 6:07 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
607 PM EDT FRI MAY 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             1 W WEST MIDDLEBURGH    42.60N  74.37W
05/30/2014  E1.00 INCH       SCHOHARIE          NY   PUBLIC

            PUBLIC REPORT

&&

EVENT NUMBER ALY1400072

BGM
Local storm report, May 30, 6:19 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT FRI MAY 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     MENANDS                 42.69N  73.73W
05/30/2014                   ALBANY             NY   LAW ENFORCEMENT

            *** 1 INJ *** TREE DOWN ON VEHICLE. A MINOR INJURY WITH
            CUT ON HAND.

&&

EVENT NUMBER ALY1400073

BGM
Local storm report, May 30, 6:20 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
620 PM EDT FRI MAY 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     DELMAR                  42.62N  73.83W
05/30/2014                   ALBANY             NY   FIRE DEPT/RESCUE

            WIRES DOWN.

&&

EVENT NUMBER ALY1400074

BGM
Local storm report, May 30, 6:26 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT FRI MAY 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     3 S TROY                42.69N  73.68W
05/30/2014                   RENSSELAER         NY   FACEBOOK

            LARGE TREE BRANCHES DOWN NEAR STADIUM AND HVCC

&&

EVENT NUMBER ALY1400075

BGM
Local storm report, May 30, 6:30 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
630 PM EDT FRI MAY 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     SLINGERLANDS            42.63N  73.86W
05/30/2014                   ALBANY             NY   FACEBOOK

            TREE ON HOUSE ON MCCORMICK RD

&&

EVENT NUMBER ALY1400076

BGM
Local storm report, May 30, 6:32 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
632 PM EDT FRI MAY 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     TROY                    42.73N  73.68W
05/30/2014                   RENSSELAER         NY   PUBLIC

            LARGE TREE BRANCHES DOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ALY1400077

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 1:52 PM EDTSpecial Weather StatementALYMontgomery23 min
May 30, 2:13 PM EDTSpecial Weather StatementALYMontgomery32 min
May 30, 2:40 PM EDTSpecial Weather StatementALYSaratoga35 min
May 30, 2:59 PM EDTSpecial Weather StatementALYFulton31 min
May 30, 3:18 PM EDTSpecial Weather StatementALYSaratoga27 min
May 30, 3:50 PM EDTSpecial Weather StatementALYMontgomery25 min
May 30, 4:17 PM EDTSpecial Weather StatementALYSaratoga43 min
May 30, 4:48 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington42 min
May 30, 4:51 PM EDTSpecial Weather StatementALYMontgomery24 min
May 30, 5:07 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Schenectady, Schoharie53 min
May 30, 5:36 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie39 min
May 30, 5:59 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady46 min
May 30, 6:05 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Dutchess, Greene, Schoharie, Ulster55 min
May 30, 7:27 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess63 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.